Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

July 16, 2021Kingman County, Kansas

NWS Wichita, KS issued this special weather statement at Jul 16, 2021, 5:34 PM CDT for Kingman County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 5:34 PM CDT (22:34 UTC)
Expired
Jul 16, 2021, 6:00 PM CDT
In force
26 min
Issued by
NWS Wichita, KS

County Kingman County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS83 KICT 162234
SPSICT

Special Weather Statement
National Weather Service Wichita KS
534 PM CDT Fri Jul 16 2021
 
KSZ082-083-091-092-162300-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
534 PM CDT Fri Jul 16 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Harper County in south central Kansas...
  Northwestern Sumner County in south central Kansas...
  Southwestern Sedgwick County in south central Kansas...
  Southeastern Kingman County in south central Kansas...

* Until 600 PM CDT.

* At 532 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Norwich, or 11 miles west of
  Conway Springs...moving southeast at 20 mph.

 * Hail up to the size of dimes...and wind gusts up to 50 mph will 
be possible with this storm.

* Locations impacted include...
  Norwich.

LAT...LON 3751 9799 3754 9773 3738 9765 3732 9788
TIME...MOT...LOC 2234Z 320DEG 18KT 3745 9784 

$$

BUTLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:55 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 16, 3:55 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
355 PM CDT Fri Jul 16 2021

.SHORT TERM...(This evening through Monday night)
Issued at 349 PM CDT Fri Jul 16 2021

Main forecast challenge: Thunderstorm chances over the next few
days.

As of late this afternoon, a weak surface front extended from
near the Oklahoma Panhandle across east-central Kansas to central
Missouri. Will maintain a 20-30% chance of thunderstorms in
south-central/southeast Kansas Tonight where modest 925-850 mb
convergence is progged with higher precipitable water of 1.5-1.75
inches. Even though any storms that manage to develop are expected
to be isolated to widely separated in coverage, they would be
high-efficiency rainfall producers. Other convection clusters are
expected to continue developing over the central High Plains
through this evening, with a south-southeastward propagation
overnight. Will maintain a 15-20% probability for thunderstorms
in central KS for late tonight into Saturday morning, although
better chances for storms should be over the High Plains.

Otherwise not much change expected for Saturday-Saturday night with
the front lingering over southern Kansas, with humid conditions and
slight chances for a thunderstorm.

The short-medium range guidance indicates that upper level high
pressure will develop and strengthen over the Rockies Sunday into
Monday, with a mean longwave upper trough in the eastern CONUS. A
shortwave is progged to slide south-southeastward along the
eastern periphery of the Rockies High, across the Central Plains
Sunday into Monday. This shortwave will encounter anomalously high
moisture across the Central Plains and should lead to higher
chances of a thunderstorm complex or two moving through our
forecast area. At this juncture, Sunday night appears to have the
highest storm chances. This wave should also push the front
southward out of Kansas by Monday.

.LONG TERM...(Tuesday through Friday)
Issued at 349 PM CDT Fri Jul 16 2021

Medium range models are in good agreement indicating that the
Rockies upper-level high will tend to persist. After some modest
relief from the heat and humdity early in the week, temperatures
will slowly modify back to around seasonal climatology by
Thursday/Friday. Will maintain dry weather during this period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1242 PM CDT Fri Jul 16 2021

* Conditional TSRA risk through tonight (southern KS)
* Increased risk of TSRA this weekend

The low CIGs from earlier today continue to mix out and rise,
although MVFR conditions will linger a bit longer into the afternoon
hours. It's possible low CIGs/VIS could redevelop tonight with moist
low-levels and an easterly, upslope flow. However, confidence wasn't
high enough to go with MVFR, or lower, conditions just yet.
Regarding the TSRA potential, a few TSRA may be able to redevelop
this afternoon through this evening across parts of southern Kansas,
but the risk appears too conditional for a mention in the TAFs for
now. Additionally, TSRA developing over the High Plains may attempt
to approach north-central KS tonight, but similarly, confidence is
too low for a mention.

EXTENDED PLANNING OUTLOOK: A frontal boundary draped across the area
may continue to support a risk for TSRA through the weekend.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    71  89  70  88 /  20  20  20  40
Hutchinson      69  90  68  89 /  20  20  20  40
Newton          69  88  69  87 /  20  20  20  40
ElDorado        69  88  69  87 /  20  20  20  40
Winfield-KWLD   70  90  70  89 /  30  20  20  40
Russell         67  90  68  88 /  20  20  40  40
Great Bend      69  89  68  87 /  20  20  30  40
Salina          68  91  68  90 /  10  20  30  40
McPherson       68  89  68  87 /  10  20  20  40
Coffeyville     69  88  70  89 /  30  20  20  30
Chanute         70  87  70  87 /  20  20  20  30
Iola            69  87  69  85 /  10  20  20  30
Parsons-KPPF    70  88  70  88 /  30  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...JMC
LONG TERM...JMC
AVIATION...RM
Hazardous weather outlook, Jul 16, 5:00 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
500 PM CDT Fri Jul 16 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172200-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
500 PM CDT Fri Jul 16 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Isolated to widely scattered thunderstorms are expected across
south-central and southeast Kansas. An isolated strong to
marginally severe storm is possible with gusts of 50 to 60 mph and
dime to quarter size hail. Localized very heavy rainfall amounts can
be expected.

Minor to moderate river flooding will continue along the Neosho
River, with minor river flooding occurring along the Verdigris and
Fall Rivers. In addition, several county flood warnings remain in
effect for southeastern Kansas.

Please refer to the latest flood statements for more details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periodic chances for thunderstorms will continue across the region
Saturday through Monday, with the highest chances occurring late
Sunday into Monday. A handful of strong to marginally severe
storms are possible during this period, along with pockets of very
heavy rainfall and localized flooding.

River flooding is expected to continue along the Neosho and
Verdigris Rivers in Southeast Kansas this weekend. Please refer to
the latest flood statements for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, Jul 16, 3:29 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            4 SSE FREDONIA          37.48N 95.79W
07/16/2021                   WILSON             KS   911 CALL CENTER

            DELAYED REPORT. DISPATCH REPORTED
            SIGNIFICANT FLOODING ACROSS THE COUNTY. TIME
            ESTIMATED BASED OFF PREVIOUS REPORTS.

&&

MARTIN
Local storm report, Jul 16, 3:31 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            3 S YATES CENTER        37.82N 95.74W
07/16/2021                   WOODSON            KS   911 CALL CENTER

            DELAYED REPORT. COUNTY DISPATCH REPORTED
            NUMEROUS FLOODED ROADS AROUND THE COUNTY.
            TIME ESTIMATED BASED ON PREVIOUS REPORTS.

0430 AM     FLOOD            4 SSE FREDONIA          37.48N 95.79W
07/16/2021                   WILSON             KS   911 CALL CENTER

            DELAYED REPORT. DISPATCH REPORTED
            SIGNIFICANT FLOODING ACROSS THE COUNTY. TIME
            ESTIMATED BASED OFF PREVIOUS REPORTS.

0500 AM     FLOOD            PARSONS                 37.34N 95.28W
07/16/2021                   LABETTE            KS   EMERGENCY MNGR

            UP TO 12 WATER RESCUES REPORTED IN AND
            AROUND PARSONS, KS.

0500 AM     FLOOD            3 N THAYER              37.53N 95.47W
07/16/2021                   NEOSHO             KS   EMERGENCY MNGR

            WATER RESCUE REPORTED BY EMERGENCY MANAGER.

0713 AM     FLOOD            4 ENE LABETTE           37.26N 95.12W
07/16/2021                   LABETTE            KS   EMERGENCY MNGR

            WALLACE ROAD, SOUTH OF 21000 RD, WAS NOT
            PASSABLE.

0931 AM     FLOOD            1 E PARSONS             37.34N 95.25W
07/16/2021                   LABETTE            KS   TRAINED SPOTTER

            WATER OVER THE MAIN STREET BRIDGE JUST EAST
            OF 10TH STREET. FROM LABETTE CREEK OVERFLOW.

&&

MARTIN
Special weather statement, Jul 16, 4:29 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
429 PM CDT Fri Jul 16 2021

KSZ083-092-162200-
Sumner KS-Sedgwick KS-
429 PM CDT Fri Jul 16 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Sumner County in south central Kansas...
  Southwestern Sedgwick County in south central Kansas...

* Until 500 PM CDT.

* At 427 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Viola, or near Conway
  Springs...moving southeast at 5 mph.

* Hail up to the size of dimes...and wind gusts up to 50 mph will be
  possible with this storm.

* Locations impacted include...
  Clearwater, Conway Springs and Viola.

LAT...LON 3754 9780 3759 9758 3735 9737 3729 9770
TIME...MOT...LOC 2129Z 337DEG 6KT 3747 9763

BUTLER
Special weather statement, Jul 16, 5:06 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
506 PM CDT Fri Jul 16 2021

KSZ082-083-091-092-162230-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
506 PM CDT Fri Jul 16 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Harper County in south central Kansas...
  Northwestern Sumner County in south central Kansas...
  Southwestern Sedgwick County in south central Kansas...
  Southeastern Kingman County in south central Kansas...

* Until 530 PM CDT.

* At 504 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Norwich, or 12 miles south of
  Cheney...moving southeast at 10 mph.

* Hail up to the size of dimes...and wind gusts up to 50 mph will be
  possible with this storm.

* Locations impacted include...
  Norwich.

LAT...LON 3746 9803 3759 9785 3747 9766 3729 9780
TIME...MOT...LOC 2206Z 318DEG 7KT 3747 9786

BUTLER
Special weather statement, Jul 16, 5:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
529 PM CDT Fri Jul 16 2021

KSZ091-092-162300-
Harper KS-Sumner KS-
529 PM CDT Fri Jul 16 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Harper County in south central Kansas...
  Southwestern Sumner County in south central Kansas...

* Until 600 PM CDT.

* At 528 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Argonia, or 12
  miles east of Anthony...moving south at 10 mph.

* Hail up to the size of dimes...and wind gusts up to 50 mph will be
  possible with this storm.

* Locations impacted include...
  Caldwell and Freeport.

LAT...LON 3700 9781 3720 9787 3726 9770 3707 9752
      3700 9757
TIME...MOT...LOC 2229Z 346DEG 7KT 3716 9780

BUTLER
Special weather statement, Jul 16, 5:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
534 PM CDT Fri Jul 16 2021

KSZ082-083-091-092-162300-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
534 PM CDT Fri Jul 16 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Harper County in south central Kansas...
  Northwestern Sumner County in south central Kansas...
  Southwestern Sedgwick County in south central Kansas...
  Southeastern Kingman County in south central Kansas...

* Until 600 PM CDT.

* At 532 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Norwich, or 11 miles west of
  Conway Springs...moving southeast at 20 mph.

 * Hail up to the size of dimes...and wind gusts up to 50 mph will
be possible with this storm.

* Locations impacted include...
  Norwich.

LAT...LON 3751 9799 3754 9773 3738 9765 3732 9788
TIME...MOT...LOC 2234Z 320DEG 18KT 3745 9784

BUTLER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:04 PM CDTSevere Thunderstorm WarningICTKingman56 min
Jul 15, 7:31 PM CDTSpecial Weather StatementICTWoodson59 min
Jul 15, 8:22 PM CDTSpecial Weather StatementICTElk53 min
Jul 15, 9:37 PM CDTSpecial Weather StatementICTLabette, Neosho53 min
Jul 15, 10:41 PM CDTSpecial Weather StatementICTLabette34 min
Jul 15, 11:04 PM CDTAreal Flood WarningICTButler, Elk, Neosho, Wilson11 hr
Jul 15, 11:13 PM CDTSpecial Weather StatementICTCowley62 min
Jul 16, 2:56 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson7 hr
Jul 16, 4:08 AM CDTAreal Flood WarningICTLabette, Montgomery30 hr
Jul 16, 6:15 AM CDTRiver Flood WarningICTWilson14 hr
Jul 16, 7:09 AM CDTRiver Flood WarningICTWilson34 hr
Jul 16, 7:12 AM CDTRiver Flood WarningICTLabette, Neosho3 days
Jul 16, 8:23 AM CDTRiver Flood WarningICTMontgomery, Wilson71 hr
Jul 16, 8:23 AM CDTRiver Flood WarningICTMontgomery68 hr
Jul 16, 8:42 AM CDTRiver Flood WarningICTNeosho36 hr
Jul 16, 8:42 AM CDTRiver Flood WarningICTCherokee, Labette3 days
Jul 16, 8:42 AM CDTRiver Flood WarningICTAllen, Neosho50 hr
Jul 16, 8:42 AM CDTRiver Flood WarningICTAllen35 hr
Jul 16, 10:22 AM CDTAreal Flood WarningICTNeosho, Wilson, Woodson24 hr
Jul 16, 4:29 PM CDTSpecial Weather StatementICTSumner31 min
Jul 16, 4:52 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner42 min
Jul 16, 5:06 PM CDTSpecial Weather StatementICTKingman24 min
Jul 16, 5:29 PM CDTSpecial Weather StatementICTSumner31 min
Jul 16, 6:01 PM CDTSpecial Weather StatementICTHarper29 min
Jul 16, 6:17 PM CDTSpecial Weather StatementICTSumner28 min
Jul 16, 6:31 PM CDTSpecial Weather StatementICTHarper29 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.